Alert archive / Washington / Wind Advisories in 2017
Wind Advisory 22, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 16, 2017, 2:47 PM PDT for 7 counties in Washington; Morrow County, Umatilla County, Oregon. It took effect at Oct 17, 2017, 12:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 2:47 PM PDT (21:47 UTC)
- In effect from
- Oct 17, 2017, 12:00 PM PDT
- Expired
- Oct 17, 2017, 6:39 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 74 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022 WWUS76 KPDT 162147 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 247 PM PDT Mon Oct 16 2017 ...VERY WINDY ACROSS SOUTH CENTRAL AND SOUTHEAST WASHINGTON ON TUESDAY... .A cold front sweeping across northern Washington on Tuesday afternoon and evening will cause winds to increase throughout eastern Washington...including the Kittitas Valley, the Yakima Valley, and the Lower Columbia Basin. WAZ027-028-171100- /O.NEW.KPDT.WI.Y.0022.171017T1900Z-171018T0300Z/ Yakima Valley-Lower Columbia Basin of Washington- including the cities of Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, and Tri-Cities 247 PM PDT Mon Oct 16 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT TUESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from noon to 8 PM PDT Tuesday. * WINDS...Southwest 20 to 35 mph with gusts around 45 mph. * TIMING...The strongest winds will occur between 1 PM and 7 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust is likely near recently plowed fields. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ026-171100- /O.NEW.KPDT.WI.Y.0022.171017T2100Z-171018T0300Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 247 PM PDT Mon Oct 16 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 2 PM to 8 PM PDT Tuesday. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph, mainly over the northern portion of the Kittitas Valley. * TIMING...The strongest winds will occur between 3 PM and 7 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
823 WWUS76 KPDT 171036 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 336 AM PDT Tue Oct 17 2017 ...VERY WINDY ACROSS NORTHEAST OREGON AND SOUTH CENTRAL WASHINGTON THIS AFTERNOON... .A cold front sweeping across the area this afternoon will cause winds to increase throughout northeast Oregon and much of eastern Washington...including the Kittitas Valley, the Yakima Valley, Foothills of the Northern Blue Mountains and the Lower Columbia Basin. Strong and gusty winds will also likely cause areas of blowing dust to develop...especially in the Lower Columbia Basin and surrounding Foothills. Winds will quickly diminish around or just after sunset in most locations. ORZ044-507-WAZ029-172200- /O.EXA.KPDT.WI.Y.0022.171017T1900Z-171018T0300Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Dayton, Waitsburg, and Walla Walla 336 AM PDT Tue Oct 17 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from noon today to 8 PM PDT this evening. * WINDS...Southwest 20 to 35 mph with gusts up to 45 mph. * TIMING...The strongest winds will occur between 1 PM and 7 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust is likely near recently plowed fields. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ027-028-172200- /O.CON.KPDT.WI.Y.0022.171017T1900Z-171018T0300Z/ Yakima Valley-Lower Columbia Basin of Washington- including the cities of Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, and Tri-Cities 336 AM PDT Tue Oct 17 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... * WINDS...Southwest 20 to 35 mph with gusts up to 45 mph. * TIMING...The strongest winds will occur between 1 PM and 7 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust is likely near recently plowed fields. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ026-172200- /O.CON.KPDT.WI.Y.0022.171017T2100Z-171018T0300Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 336 AM PDT Tue Oct 17 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...The strongest winds will occur between 3 PM and 7 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
959 WWUS76 KPDT 171836 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1136 AM PDT Tue Oct 17 2017 ...VERY WINDY ACROSS NORTHEAST OREGON AND SOUTH CENTRAL WASHINGTON THIS AFTERNOON... .A cold front sweeping across the area this afternoon will cause winds to increase throughout northeast Oregon and eastern Washington...including the Kittitas Valley, the Yakima Valley, the Simcoe Highlands, Foothills of the Northern Blue Mountains and the Lower Columbia Basin. Strong and gusty winds will also likely cause areas of blowing dust to develop...especially in the Lower Columbia Basin and surrounding Foothills. Winds will quickly diminish around or just after sunset in most locations. WAZ521-180300- /O.EXA.KPDT.WI.Y.0022.171017T1900Z-171018T0300Z/ Simcoe Highlands- including the cities of Goldendale and Bickleton 1136 AM PDT Tue Oct 17 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 8 PM PDT this evening. * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. The strongest winds will occur near Bickleton. * TIMING...Bickleton has already observed strong winds. Winds will increase in other areas of the Simcoe Highlands this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust is likely near recently plowed fields. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-WAZ027>029-180300- /O.CON.KPDT.WI.Y.0022.171017T1900Z-171018T0300Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon-Yakima Valley- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 1136 AM PDT Tue Oct 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Southwest 20 to 35 mph with gusts up to 45 mph. * TIMING...The strongest winds will occur between 1 PM and 7 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust is likely near recently plowed fields. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ026-180300- /O.CON.KPDT.WI.Y.0022.171017T2100Z-171018T0300Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 1136 AM PDT Tue Oct 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 50 mph. Strongest winds will occur on the north side of the Kittitas Valley. * TIMING...The strongest winds will occur between 3 PM and 7 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
607 WWUS76 KPDT 180139 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 639 PM PDT Tue Oct 17 2017 ORZ044-507-WAZ026>029-521-180245- /O.CAN.KPDT.WI.Y.0022.000000T0000Z-171018T0300Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Kittitas Valley-Yakima Valley-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- 639 PM PDT Tue Oct 17 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Winds have diminished this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:45 PM PDT, 2 minutes earlier.
Area forecast discussion, Oct 16, 2:45 PM PDT, 2 minutes before
Area Forecast Discussion...Corrected
National Weather Service Pendleton OR
245 PM PDT Mon Oct 16 2017
Corrected Short and Long Term Discussions
.SHORT TERM...Tonight through Wednesday night...The flat upper level
ridge over the Pacific Northwest will flatten further tonight as a
disturbance moves towards the region for the Gulf of Alaska. This
disturbance will swing across British Columbia and Washington
Tuesday. As such, will see mainly fair and dry conditions over much
of the area tonight. Will see clouds increase overnight over south-
central Washington. Also should see some light precip begin to move
into the Washington Cascade east slopes, mainly after midnight. The
system Tuesday will push a cold front across the area. The main
impact with this frontal passage will be increasing winds across the
area, especially the Columbia Basin. Winds in the Basin and adjacent
valleys will generally run 20 to 30 mph. Could see winds locally of
30 to 35 mph with gusts around 45 mph in the Yakima valley and the
Lower Basin in Washington, as well as the Kittitas valley. Thus will
issue wind advisories for these areas. Winds in the Columbia Basin
could cause some patchy blowing dust Tuesday afternoon and early
Tuesday evening. The bulk of the precip with this system will occur
along the Washington Cascade east slopes. The Blue Mountains could
see decent chances of precip Tuesday evening. A warm front will
bring precip to portions of the area, especially the Washington
Cascade east slopes, Wednesday. The precip will persist over the
Washington Cascade east slopes Wednesday night, but will largely end
elsewhere. Low temps will generally be below seasonal again tonight.
Otherwise temps will be above seasonal Tuesday through Wednesday
night. Snow levels will run 5500 feet or higher through the period.
90
.LONG TERM...Thursday through Monday...Longwave upper trough
approaches the coast Thursday and pushes a cold front into CWA
Thursday afternoon bringing rain through Thursday night. Friday will
be windy and rainy while the cold front sweeps through the region
and moves into Idaho by daybreak Friday morning. The upper trough
moves across the forecast area during the day on Friday resulting in
unsettled conditions over the eastern Oregon mountains during the
day on Friday. Friday night the region will be between weather
systems with rain shadowing at lower elevations due to a ridge of
high pressure building over the pacific Northwest ahead of a wet
warm front that moves into central and north central Oregon Saturday
morning. The warm front and attendant rain spreads over the rest of
the forecast area Saturday afternoon. Rain totals on Saturday will
be around 0.25-0.35 inches at lower elevations and near 0.50 inch of
rain in the mountains. Snow levels lower to 4500 feet in the Blue
Mountains on Friday. The warm front at associated rain/mountain snow
remains over the forecast area Saturday night and Sunday for
additional precipitation. Polan
&&
.AVIATION...18Z TAFs...Clear skies today through tonight with some
cirrus at times after daybreak Tuesday. Winds 5-10kt. Polan
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 41 68 44 68 / 0 10 20 20
ALW 46 69 50 68 / 0 20 30 30
PSC 36 70 41 67 / 0 10 10 20
YKM 34 69 38 63 / 0 20 10 20
HRI 36 71 42 69 / 0 10 10 20
ELN 35 65 37 59 / 0 20 10 30
RDM 34 72 38 72 / 0 0 10 10
LGD 35 70 44 69 / 0 10 20 20
GCD 36 70 40 70 / 0 0 10 10
DLS 41 67 46 68 / 0 20 20 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...Wind Advisory from noon to 8 PM PDT Tuesday for WAZ027-028.
Wind Advisory from 2 PM to 8 PM PDT Tuesday for WAZ026.
&&
90/99/99Nearby
Wind Advisories in Washington, 2017Wind Advisories in Oregon, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.